Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 43, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 11, 2015, 7:12 PM EDT for 5 counties in West Virginia; Washington County, Ohio. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 7:12 PM EDT (23:12 UTC)
- Expired
- May 11, 2015, 7:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Washington County, OH, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 118 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:15 PM EDT | TSTM WND DMG | Walker, WV | TREES DOWN IN WALKER... RELAYED VIA VIA 911 CENTER |
| May 11, 7:17 PM EDT | TSTM WND DMG | Elizabeth, WV | TREES DOWN IN ELIZABETH VIA WIRT COUNTY 911 |
| May 11, 7:45 PM EDT | HAIL 0.5 | Harrisville, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:19 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 11, 5:47 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431
WUUS51 KRLX 112312
SVRRLX
OHC167-WVC073-085-095-105-107-112345-
/O.NEW.KRLX.SV.W.0043.150511T2312Z-150511T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
712 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PLEASANTS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ST. MARYS...
RITCHIE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HARRISVILLE...
TYLER COUNTY IN WEST VIRGINIA...
EASTERN WIRT COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ELIZABETH...
WOOD COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PARKERSBURG...
EASTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...MARIETTA...BELPRE...
* UNTIL 745 PM EDT
* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LUBECK TO MINERALWELLS TO ELIZABETH...OR ALONG A LINE
EXTENDING FROM BELPRE TO 6 MILES NORTHWEST OF ELIZABETH TO
ELIZABETH...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PENNSBORO...NORTH BEND STATE PARK...BELMONT...WILLIAMSTOWN...
WASHINGTON...VIENNA AND BOAZ.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 8 IN OHIO...AND BETWEEN MILE MARKERS 168 AND 186 IN
WEST VIRGINIA.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT TUESDAY MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3958 8125 3958 8109 3935 8087 3891 8131
3890 8136 3897 8136 3912 8146 3922 8167
3923 8172 3961 8136 3960 8129 3961 8127
TIME...MOT...LOC 2312Z 217DEG 37KT 3922 8159 3914 8146
3901 8135
$$
172 follow-up statements
554
WWUS51 KRLX 112332
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EDT MON MAY 11 2015
OHC167-WVC073-085-095-105-107-112345-
/O.CON.KRLX.SV.W.0043.000000T0000Z-150511T2345Z/
PLEASANTS WV-WIRT WV-WOOD WV-TYLER WV-RITCHIE WV-WASHINGTON OH-
732 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN WASHINGTON...RITCHIE...TYLER...WOOD...NORTHEASTERN WIRT
AND PLEASANTS COUNTIES...
AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILLIAMSTOWN TO SCHULTZ TO CAIRO...OR ALONG A LINE
EXTENDING FROM MARIETTA TO 9 MILES SOUTHWEST OF ST. MARYS TO 8 MILES
SOUTHWEST OF HARRISVILLE...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NUTTER
FARM...WILLOW ISLAND...DEVOLA...BELMONT...NORTH BEND STATE PARK...
NEWPORT...MAXWELL...ELLENBORO...PIKE...HIGHLAND...MOUNTAIN...WICK...
ARVILLA...HEBRON...POINT LOOKOUT...MATAMORAS...NEW MATAMORAS...LOWER
SALEM...PENNSBORO AND FRIENDLY
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 8 IN OHIO...AND BETWEEN MILE MARKERS 171 AND 186 IN
WEST VIRGINIA.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT TUESDAY MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3958 8125 3958 8109 3935 8087 3898 8125
3914 8146 3929 8166 3961 8136 3960 8129
3961 8127
TIME...MOT...LOC 2331Z 218DEG 40KT 3938 8143 3930 8130
3917 8119
$$
12339
WWUS51 KRLX 112348
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
748 PM EDT MON MAY 11 2015
OHC167-WVC073-085-095-105-107-112357-
/O.EXP.KRLX.SV.W.0043.000000T0000Z-150511T2345Z/
PLEASANTS WV-WIRT WV-WOOD WV-TYLER WV-RITCHIE WV-WASHINGTON OH-
748 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON...
RITCHIE...TYLER...WOOD...NORTHEASTERN WIRT AND PLEASANTS COUNTIES HAS
EXPIRED...
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
ALSO...A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR EAST OF
THE OHIO RIVER IN WEST VIRGINIA...FOR PLEASANTS...TYLER...RITCHIE
AND DODDRIDGE COUNTIES/
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT TUESDAY MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3958 8125 3958 8109 3935 8087 3898 8125
3914 8146 3929 8166 3961 8136 3960 8129
3961 8127
TIME...MOT...LOC 2332Z 219DEG 47KT 3939 8143 3931 8129
3918 8118
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:13 PM EDT, 59 minutes earlier.
Area forecast discussion, May 11, 6:13 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 613 PM EDT MON MAY 11 2015 .SYNOPSIS... SEVERE STORMS POSSIBLE NORTHERN HALF OF THE AREA THRU THIS EVENING. COLD FRONT CROSSES EARLY TUESDAY. HIGH PRESSURE BRINGS NEAR NORMAL TEMPERATURES FOR MID WEEK. ANOTHER SYSTEM FOR FRIDAY INTO THE WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... UPDATED POPS TO CATEGORICAL TO ACCOUNT FOR STRONG LINE OF STORMS EVIDENT ON RADAR CRUISING EAST NORTHEAST MAINLY ACROSS THE NORTHERN HALF OF THE AREA. IN ADDITION...HEADLINES FOR SEVERE THUNDERSTORM WATCH WERE EXTENDED EAST. PREVIOUS DISCUSSION BELOW... MODELS PUSH A COLD FRONT ACROSS THE AREA TONIGHT...PRECEDED BY A PREFRONTAL SURFACE TROUGH. THIS SURFACE TROUGH WILL BE THE MAIN FOCUS FOR ORGANIZED CONVECTION WITH THIS SYSTEM...NOT MUCH CONVECTION WITH THE FRONT ITSELF AS MUCH OF THE MOISTURE WILL BE SWEPT OUT AHEAD OF IT. EVEN THOUGH MOST OF THE DYNAMICS WILL LIFT NORTH AND WEST OF THE AREA...THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR A FEW OF THE STORMS TO BE SEVERE IN THE WESTERN PORTION OF THE AREA LATER THIS AFTERNOON AND EVENING ALONG AND AHEAD OF THE SURFACE TROUGH. BEST POPS WILL BE IN THE NORTH AND WEST. ANY SEVERITY WILL DECREASE THIS EVENING WITH LOSS OF HEATING. THE FRONT ITSELF WILL BE ACROSS THE OHIO RIVER AROUND MIDNIGHT AND EAST OF THE MOUNTAINS BEFORE DAWN TUESDAY. THUS...WILL END THE POPS BY 12Z TUESDAY. GOOD COLD ADVECTION BEHIND THE FRONT WILL KEEP CLOUDS INTO TUESDAY MORNING...BUT WILL BREAK UP FROM WEST TO EAST TO ALLOW SUNSHINE MOST AREAS BY EARLY AFTERNOON. TEMPS WILL BE MUCH COOLER WITH READINGS GETTING BACK TO NEAR TO SLIGHTLY BELOW NORMAL. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... RATHER QUITE SHORT TERM PERIOD WITH HIGH PRESSURE PASSING TO THE NORTH...AND AN UPPER RIDGE APPROACHING FROM THE WEST. EXPECT TEMPERATURES AT TO JUST BELOW NORMAL TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AND THEN WARMING UP AGAIN ON THURSDAY. CURRENT GUIDANCE KEEPS US ABOVE FROST LEVELS...BUT MAY NEED TO WATCH FOR THE POTENTIAL IN THE TYPICALLY COOLER LOW SPOTS. BLENDED IN THE MET FOR LOWS...AND USED A CONSENSUS BLEND FOR HIGHS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... TRENDED TOWARD WPC GUIDANCE FOR THE LONG TERM...ALTHOUGH DID STAY A BIT HIGHER ON POPS FOR THE WEEKEND. WHILE DETAILS ARE SOMEWHAT MUDDY IN THE MODELS...BOTH GFS AND ECMWF SHOW A FRONTAL BOUNDARY WITH PRECIP FRIDAY THROUGH THE WEEKEND. OVERALL PATTERN APPEARS TO BE A DIRTY UPPER LEVEL RIDGE...WITH A SLOWLY MEANDERING OR STATIONARY SURFACE BOUNDARY IN THE VICINITY. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... 18Z MONDAY THRU 18Z TUESDAY... A PREFRONTAL SURFACE TROUGH WILL MOVE EAST ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT...FOLLOWED BY A COLD FRONT. WHILE EXACT TIMING IS DIFFICULT AS THE FEATURES LOSE DEFINITION...BOTH FEATURES WILL BE EAST OF THE AREA PRIOR TO 12Z TUESDAY. OTHER THAN A THIN BAND OF SHOWERS AND STORMS ALONG THE PREFRONTAL SURFACE TROUGH...MAINLY WIDELY SCATTERED TO SCATTERED CONVECTION WILL BE THE RULE AHEAD OF THESE FEATURES...EXCEPT MORE NUMEROUS IN THE HIGHER MOUNTAIN ELEVATIONS DURING MAX AFTERNOON HEATING. BUT STILL NOT CONFIDENT TO GO PREVAILING THUNDER IN EKN AND BKW THIS AFTERNOON. BEHIND THE FRONTAL BOUNDARY OVERNIGHT...MVFR CEILINGS WILL OVERSPREAD THE AREA FROM WEST TO EAST. THESE WILL THEN BREAK UP FROM WEST TO EAST TUESDAY MORNING AS DRIER AIR FILTERS IN. HOWEVER...WINDS WILL BECOME GUSTY TO OVER 20 MPH FROM THE WEST BY TUESDAY AFTERNOON. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF ANY ORGANIZED CONVECTION MAY VARY BY 2-3 HOURS...ALONG WITH ONSET OF MVFR CEILINGS TONIGHT BEHIND THE FRONT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H M M H H H H HTS CONSISTENCY H H H H H M M H H H H H BKW CONSISTENCY H H H H H H H H M M M H EKN CONSISTENCY H H H H H H H H M M M M PKB CONSISTENCY H H H H H M M M H H H H CKB CONSISTENCY H H H H H H H M M M M H AFTER 00Z WEDNESDAY... WIDESPREAD IFR CONDITIONS NOT EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/MZ NEAR TERM...ARJ/JMV SHORT TERM...MZ LONG TERM...MZ AVIATION...JMV
Hazardous weather outlook, May 11, 5:57 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 557 PM EDT MON MAY 11 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014-017- 122200- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-LINCOLN-PUTNAM-WIRT- 557 PM EDT MON MAY 11 2015 ...SEVERE THUNDERSTORM WATCH 165 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ010-011-015-016-018>020-027>032-037>040-122200- PLEASANTS-TYLER-KANAWHA-ROANE-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 557 PM EDT MON MAY 11 2015 ...SEVERE THUNDERSTORM WATCH 167 IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-047-122200- POCAHONTAS-RANDOLPH- 557 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024>026-033>036-122200- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE- 557 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 11, 5:44 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
544 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL HARTS 38.03N 82.13W
05/11/2015 E0.88 INCH LINCOLN WV PUBLIC
&&
EVENT NUMBER RLX1501317
MACLocal storm report, May 11, 5:54 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
554 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 4 S HURRICANE 38.38N 82.03W
05/11/2015 PUTNAM WV NWS EMPLOYEE
TREES SNAPPING IN THE WOODS
&&
EVENT NUMBER RLX1501318
WOLFELocal storm report, May 11, 6:19 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
619 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST N ELEANOR 38.54N 81.91W
05/11/2015 E50 MPH PUTNAM WV NWS EMPLOYEE
BRIEF GUSTY WINDS... DID NOT LAST LONG
&&
EVENT NUMBER RLX1501319
MACLocal storm report, May 11, 6:20 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
620 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL MIDDLEPORT 39.00N 82.06W
05/11/2015 E0.75 INCH MEIGS OH PUBLIC
&&
EVENT NUMBER RLX1501320
MACLocal storm report, May 11, 6:36 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
636 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL CORNING 39.60N 82.09W
05/11/2015 E0.70 INCH PERRY OH PUBLIC
&&
EVENT NUMBER RLX1501321
MACSpecial weather statement, May 11, 7:07 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
707 PM EDT MON MAY 11 2015
OHZ075-076-085-WVZ009>011-016>020-112345-
ATHENS OH-CALHOUN WV-DODDRIDGE WV-MEIGS OH-PLEASANTS WV-RITCHIE WV-
ROANE WV-TYLER WV-WASHINGTON OH-WIRT WV-WOOD WV-
707 PM EDT MON MAY 11 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WASHINGTON...
NORTHEASTERN MEIGS...SOUTHEASTERN ATHENS...SOUTHWESTERN DODDRIDGE...
RITCHIE...NORTHERN ROANE...TYLER...WOOD...WIRT...NORTHWESTERN CALHOUN
AND PLEASANTS COUNTIES UNTIL 745 PM EDT...
AT 705 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 6
MILES SOUTHWEST OF COOLVILLE TO 7 MILES NORTHWEST OF ELIZABETH TO 7
MILES NORTH OF SPENCER...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR COOLVILLE...WALKER...GREENCASTLE...AND
ANNAMORIAH AROUND 715 PM...DAVISVILLE...FREEPORT...MUNDAY...AND
WASHINGTON AROUND 720 PM...LITTLE HOCKING AND PETROLEUM AROUND 725
PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 5 IN OHIO...AND BETWEEN MILE MARKERS 161 AND 186 IN
WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3943 8093 3915 8074 3901 8100 3901 8103
3898 8104 3878 8139 3907 8158 3913 8207
3949 8142
17The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:14 PM EDT | Special Weather Statement | RLX | Boone | 61 min |
| May 11, 4:26 PM EDT | Special Weather Statement | RLX | Boone | 34 min |
| May 11, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha | 45 min |
| May 11, 4:48 PM EDT | Special Weather Statement | RLX | Wirt | 42 min |
| May 11, 4:58 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 47 min |
| May 11, 5:11 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 34 min |
| May 11, 5:50 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Kanawha, Lincoln, Mason, Putnam | 25 min |
| May 11, 6:26 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam, Roane, Wirt, Wood | 34 min |
| May 11, 6:36 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo, Raleigh, Wyoming | 39 min |
| May 11, 7:07 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie, Wirt, Wood | 38 min |
| May 11, 7:17 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 43 min |
| May 11, 7:45 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler | 26 min |
| May 11, 5:17 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 40 min |
| May 11, 5:25 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Perry and 1 more | 65 min |
| May 11, 6:19 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Meigs, Morgan, Perry, Washington | 56 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.